MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Upon retracting the sheath during a left leg angioplasty procedure on the male patient, the hub broke.The sheath was able to be removed by hand.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, drawings, dimensional verification, device history record, manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported one (1) used/damaged ksaw-5.0-18/38-90-rb-shtl-hc was returned for investigation with the hub separated from the sheath.The device was returned with a check-flo hemostasis assembly, rather than the tuohy-borst side-arm.The flare had a ruffled appearance and was found to be stretched, resulting in the flare having an oval shape.There is no evidence to suggest the product was not made to specifications.Instructions are in place to verify that the device is manufactured to specification.The process of attaching threaded proximal end fittings to flexor sheaths is validated the process validation shows that the device meets tensile requirements per iso 11070:2014.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, it is feasible to suggest that during the removal process, the device met force beyond its intended design.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Event or Problem Description

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5728578
Report Number1820334-2016-00445
Device Sequence Number510952
Product Code DYB
UDI-Device Identifier00827002300095
UDI-Public(01)00827002300095(17)190211(10)6729269
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-5.0-18/38-90-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/24/2016
Device Age3 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1